MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)

BOSTON SCIENTIFIC CORPORATION ENERGEN CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Model Number N140
Medical Device Problem Codes Connection Problem (2900); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a routine generator replacement procedure, this cardiac resynchronization therapy defibrillator (crt-d) was observed to have setscrew damage.The physician reported experiencing difficulties disconnecting the old left ventricular (lv) lead.Further inspection of the crt-d device showed set screw damage.The physician decided to surgically abandon the lv lead and explanted the crt-d device.The lv lead and the crt-d were successfully replaced with new a lead and device.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the device was exposed to simulated heart load conditions, and the defibrillation, pacing and sensing functions were tested.The device operated appropriately, according to its performance specifications with no interruptions in therapy output or programmer communication at the returned programmed settings.Visual inspection of the header revealed minor damage to the left ventricular distal seal plug likely due to the explant procedure.Further inspection of the header found body fluid contamination in the left ventricular distal seal plug and corresponding set screw.Analysis concluded the damaged seal plugs were likely due to the explant procedure and that the body fluid contamination entered into the header through the damaged seal plugs.
 
Event or Problem Description

Brand Name
ENERGEN CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19960891
Report Number2124215-2024-49883
Device Sequence Number20599061
Product Code LWP
UDI-Device Identifier00802526480959
UDI-Public00802526480959
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/22/2016
Device Model NumberN140
Device Catalogue NumberN140
Device Lot Number114905
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale